Arkansas, 2023Flood in Arkansas, July 23 to 24, 2023
July 23 to 24, 2023 · NWS LZK · 1 event in 1 county or zone
Heavy rain brought flooding to the Cache River at Patterson in late July 2023.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Cache River at Patterson in late July 2023.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 23, 5:09 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 23, 5:09 AM CST, 3 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
609 AM CDT Sun Jul 23 2023
...New AVIATION...
.SHORT TERM...
(Today through Monday Night )
Issued at 230 AM CDT Sun Jul 23 2023
Sfc ridging will remain in place across much of the area through
the period while H500 ridging across the Four Corners begins to
build east by Monday. This will provide a mostly dry forecast
with the exception of a few showers/storms possibly sinking into
northern parts of the state in the NW flow aloft. Td values should
remain largely in the 60s F so even as temps climb a bit on
Monday, heat indices shouldn't get out of hand.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 230 AM CDT Sun Jul 23 2023
Into the long-term period not much change is to be noted at this
time from the previous forecast. An upper lvl ridge will remain
cemented over the Four Corners region of the CONUS which will make
slight deviations in intensity and location, but not enough to
impact the overall flow pattern or provide any sort of significant
change to the overall forecast. At the sfc, high pressure will begin
the week across the Mid-South region of the CONUS before
transitioning ENE into the Tennessee River Valley/Mid-Atlantic
region of the CONUS. In response across Arkansas, expect weather
conditions that will be predominately hot and dry. Expect a return
to high temperatures that will be back in the 90's across the entire
state and even increasing into mid/upper 90's for most of the state.
Heat index values are expect to remain below Heat Advisory (greater
than or equal to 105 degrees) criteria through mid week, but Heat
Advisories may be warranted later in the week as dewpoint
temperatures begin to increase across the CWA on Friday into
Saturday.
&&
.AVIATION...
(12Z TAFS)
Issued at 607 AM CDT Sun Jul 23 2023
VFR conditions expected through the period. Sfc winds will be
relatively light, variable at times. An isolated shower or storm
remains possible across N AR terminals today/tonight, but coverage
is expected to remain limited.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 92 70 95 73 / 10 10 10 0
Camden AR 89 67 92 69 / 10 0 0 0
Harrison AR 90 68 94 70 / 10 20 0 0
Hot Springs AR 94 71 96 71 / 10 0 0 0
Little Rock AR 92 73 95 74 / 10 0 0 0
Monticello AR 90 71 94 73 / 10 0 0 0
Mount Ida AR 93 69 94 70 / 10 0 0 0
Mountain Home AR 90 67 94 70 / 10 20 10 0
Newport AR 90 70 92 72 / 10 10 10 0
Pine Bluff AR 91 71 94 72 / 10 0 0 0
Russellville AR 92 70 96 71 / 10 0 0 0
Searcy AR 91 70 95 70 / 10 0 0 0
Stuttgart AR 90 71 93 73 / 10 0 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...67
LONG TERM....234
AVIATION...67
Hazardous weather outlook, Jul 23, 2:11 AM CST, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
311 AM CDT Sun Jul 23 2023
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-241000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
311 AM CDT Sun Jul 23 2023
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
A few thunderstorms are possible across northern Arkansas through
tonight, no severe weather is expected. Otherwise, no hazardous
weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
67
Flood, White
- When
- July 23, 8:45 AM CST to July 24, 12:15 PM CST
- Where
- White County, 12.56 mi E of Rio Vista to 13.66 mi E of Rio Vista
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.283, -91.247
Heavy rain brought flooding to the Cache River at Patterson in late July.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 23 to 29, 2023114 deaths · 32 events
- Damaging Winds in Texas, July 23, 2023$1.0 million · 61 kt wind · 2 events
- Damaging Winds in Arizona, July 23, 2023$300,000 · 65 kt wind · 2 events
- Flash Flooding and Flood in Virginia, July 23, 2023$58,000 · 60 kt wind · 22 events
- Damaging Wind in Texas, July 23, 2023$50,000 · 52 kt wind · 1 event
- Flooding and Damaging Winds in Indiana, July 23, 2023$35,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Indiana, July 23 to 24, 2023$28,000 · 1.5 in hail · 7 events
- Hail and Damaging Winds in Ohio, July 23, 2023$26,000 · 1 in hail · 8 events
- Excessive Heat and Heat in Texas, July 23 to 26, 202316 events
- Hail in Illinois, July 23, 20232.5 in hail · 14 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 23, 202353 kt wind · 12 events
- Damaging Winds in West Virginia, July 23, 2023$16,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1128951.